Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 145, NWS Omaha, NE

July 5, 2016Harrison County, Monona County, Iowa; Burt County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 5, 2016, 10:07 PM CDT for Harrison County, Monona County, Iowa; Burt County, Nebraska. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2016, 10:07 PM CDT (03:07 UTC)
Expired
Jul 5, 2016, 11:00 PM CDT
In force
53 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harrison County, IA, Monona County, IA, Burt County, NE

The radar

The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 10:20 PM CDTTSTM WND GST 02 Nw Little Sioux, IA60 MPH WITH SOME SMALL HAIL
Jul 5, 10:40 PM CDTTSTM WND DMGMapleton, IANUMEROUS TREES AND POWER LINES DOWN IN TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 8:10 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4273 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

804 
WUUS53 KOAX 060307
SVROAX
IAC085-133-NEC021-060400-
/O.NEW.KOAX.SV.W.0145.160706T0307Z-160706T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1007 PM CDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHWESTERN IOWA...
  MONONA COUNTY IN WEST CENTRAL IOWA...
  NORTHEASTERN BURT COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 1100 PM CDT

* AT 1006 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTHWEST OF WHITING TO NEAR MODALE...MOVING
  NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
  MODALE...PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...
  MAGNOLIA...SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
  LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA NEAR MILE MARKER 5.
 INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4151 9557 4155 9601 4207 9623 4211 9627
      4213 9630 4220 9633 4222 9625 4221 9567
      4186 9567 4186 9562
TIME...MOT...LOC 0306Z 246DEG 42KT 4209 9623 4159 9600 

HAIL...1.00IN
WIND...60MPH
 
$$

MILLER
5 follow-up statements
794 
WWUS53 KOAX 060317
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1017 PM CDT TUE JUL 5 2016

IAC085-133-NEC021-060400-
/O.CON.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-BURT NE-
1017 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HARRISON...MONONA AND NORTHEASTERN BURT COUNTIES...

AT 1014 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WHITING TO 4 MILES NORTH OF MISSOURI VALLEY...
MOVING NORTHEAST AT 50 MPH. THIS IS ASSOCIATED WITH THE OUTFLOW. THE
PART OF THE STORM WITH HAIL WAS STILL JUST A LITTLE WEST OF THE
MISSOURI RIVER...BUT IS MOVING TOWARD NORTHWEST HARRISON COUNTY. 

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
MODALE...PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...
MAGNOLIA...SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA NEAR MILE MARKER 5.
 INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4151 9557 4155 9601 4207 9623 4211 9627
      4213 9630 4220 9633 4222 9625 4221 9567
      4186 9567 4186 9562
TIME...MOT...LOC 0314Z 246DEG 42KT 4213 9611 4163 9588 

HAIL...1.25IN
WIND...70MPH
 
$$

MILLER
757 
WWUS53 KOAX 060324
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1024 PM CDT TUE JUL 5 2016

IAC085-133-NEC021-060400-
/O.CON.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-BURT NE-
1024 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HARRISON...MONONA AND NORTHEASTERN BURT COUNTIES...

AT 1023 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF HORNICK TO NEAR LOGAN...MOVING
NORTHEAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
MODALE...PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...
MAGNOLIA...SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA NEAR MILE MARKER 5.
 INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4151 9557 4155 9601 4207 9623 4211 9627
      4213 9630 4220 9633 4222 9625 4221 9567
      4186 9567 4186 9562
TIME...MOT...LOC 0323Z 242DEG 38KT 4217 9604 4167 9581 

HAIL...1.25IN
WIND...80MPH
 
$$

MILLER
987 
WWUS53 KOAX 060332
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1032 PM CDT TUE JUL 5 2016

IAC085-133-NEC021-060400-
/O.CON.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-BURT NE-
1032 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HARRISON...MONONA AND NORTHEASTERN BURT COUNTIES...

AT 1032 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SMITHLAND TO 4 MILES NORTHEAST OF LOGAN...MOVING
NORTHEAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
MODALE...PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...
MAGNOLIA...SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
LITTLE SIOUX SCOUT RANCH AND SCHABEN PARK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 30 IN IOWA NEAR MILE MARKER 5.
 INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4151 9557 4155 9601 4207 9623 4211 9627
      4213 9630 4220 9633 4222 9625 4221 9567
      4186 9567 4186 9562
TIME...MOT...LOC 0332Z 244DEG 40KT 4221 9593 4171 9575 

HAIL...1.00IN
WIND...80MPH
 
$$

MILLER
148 
WWUS53 KOAX 060342
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1042 PM CDT TUE JUL 5 2016

NEC021-060351-
/O.CAN.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
BURT NE-
1042 PM CDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BURT COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.

LAT...LON 4151 9557 4155 9597 4184 9608 4195 9614
      4197 9613 4198 9615 4214 9625 4221 9625
      4221 9567 4186 9567 4186 9562
TIME...MOT...LOC 0341Z 248DEG 41KT 4220 9584 4174 9565 

$$

IAC085-133-060400-
/O.CON.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-
1042 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR HARRISON AND MONONA COUNTIES...

AT 1041 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES EAST OF SMITHLAND TO 8 MILES SOUTH OF
DUNLAP...MOVING EAST AT 45 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
ONAWA...MISSOURI VALLEY...LOGAN...WHITING...MONDAMIN...UTE...
PISGAH...MOORHEAD...WOODBINE...MAPLETON...BLENCOE...MAGNOLIA...
SOLDIER...LITTLE SIOUX...CASTANA...TURIN...RODNEY...
PREPARATION CANYON STATE PARK...
LITTLE SIOUX SCOUT RANCH AND LEWIS AND CLARK STATE PARK.

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 75 AND 82...BETWEEN
MILE MARKERS 95 AND 97...AND BETWEEN MILE MARKERS 101 AND 125.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4151 9557 4155 9597 4184 9608 4195 9614
      4197 9613 4198 9615 4214 9625 4221 9625
      4221 9567 4186 9567 4186 9562
TIME...MOT...LOC 0341Z 248DEG 41KT 4220 9584 4174 9565 

HAIL...1.00IN
WIND...80MPH
 
$$

MILLER
038 
WWUS53 KOAX 060353
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1053 PM CDT TUE JUL 5 2016

IAC085-133-060402-
/O.EXP.KOAX.SV.W.0145.000000T0000Z-160706T0400Z/
HARRISON IA-MONONA IA-
1053 PM CDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR HARRISON AND MONONA COUNTIES
WILL EXPIRE AT 1100 PM CDT...
            
THIS PARTICULAR WARNING WILL BE ALLOWED TO EXPIRE. A NEW WARNING IS
IN EFFECT. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WEST CENTRAL AND SOUTHWESTERN IOWA...AND EAST CENTRAL NEBRASKA.

LAT...LON 4151 9557 4155 9597 4184 9608 4195 9614
      4197 9613 4198 9615 4214 9625 4221 9625
      4221 9567 4186 9567 4186 9562
TIME...MOT...LOC 0350Z 246DEG 42KT 4220 9584 4174 9565 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:54 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 5, 5:54 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
554 PM CDT TUE JUL 5 2016

.SHORT TERM...(tonight through Friday)
Issued at 245 PM CDT Tue Jul 5 2016

Low pressure was located over southeast South Dakota at 18z with a
warm front extending from the low into central Minnesota and a
trough stretching into central Nebraska. This system will trigger
thunderstorms across the region tonight as it tracks east towards
the Upper Midwest. Lots of warm air across the area ahead of the
system this afternoon with 18Z sounding still showing a cap in
place. Main development is expected north of the area ahead of the
surface low initially this afternoon then along the trough over
central Nebraska by late afternoon into the evening with the whole
system pushing east overnight.

High dewpoints were also located across the area at 19z with mid
to upper 70s common in southeast Nebraska into southwest Iowa.
Will continue with Heat Advisory until expiration this evening as
many sites at or close to criteria early this afternoon. High
clouds may hamper temperatures a bit but most sites likely to
still reach 90 or above during the afternoon.

Area still looks to be between systems on Wednesday with the day
mainly dry before next threat of storms comes back Wednesday night
into Thursday as the next cold front drops into the area. Dry and
not as hot conditions follow behind the front Friday.

.LONG TERM...(Friday night through Tuesday)
Issued at 245 PM CDT Tue Jul 5 2016

Pattern goes through some additional amplification over the
weekend as ridge builds into Canada with deep troughs on each
coast. Some hit or miss thunderstorms during this time with
better chance during the overnight periods. Stronger wave comes
into the Northern Rockies by early next week with trough extending
into the central plains. As this trough swings across the region
another good chance of storms returns for Monday.

&&

.AVIATION...(00Z TAFS for KOMA...KLNK...KOFK through 00Z Thursday)
Issued at 555 PM CDT Tue Jul 5 2016

Low confidence forecast but expect mainly VFR conditions outside
of any thunderstorm activity until late tonight. Some fog is
possible a few hours before and after sunrise. Thunderstorm
coverage looks too spotty to have much mention if TAFS...but did
have a PROB30 group for KLNK and KOMA late. Storms may increase
in coverage to our west this evening and spread eastward.

&&

.OAX Watches/Warnings/Advisories...
NE...Heat Advisory until 8 PM CDT this evening for NEZ052-053-066>068-
     078-088>093.

IA...Heat Advisory until 8 PM CDT this evening for IAZ069-079-080-090-
     091.

&&

SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...Miller
Hazardous weather outlook, Jul 5, 3:59 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
359 PM CDT TUE JUL 5 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061100-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
359 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

THUNDERSTORMS ARE LIKELY TONIGHT ACROSS ALL OF EASTERN NEBRASKA
AND SOUTHWEST IOWA TONIGHT AS A COLD FRONT MOVES INTO THE AREA.

SUFFICIENT INSTABILITY WILL BE IN PLACE ACROSS ALL AREAS FOR LARGE
HAIL AND DAMAGING MICROBURST WIND GUSTS TO OCCUR. HOWEVER SHEAR
LOOKS TO REMAIN WEAK...SO SUSTAINED ORGANIZED INDIVIDUAL STORMS
ARE NOT ANTICIPATED.

OTHERWISE HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

MORE STRONG AND POSSIBLY SEVERE STORMS COULD IMPACT THE AREA LATE
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...AND AGAIN THURSDAY.

HEAT INDEX VALUES ALONG AND SOUTH OF INTERSTATE 80 COULD AGAIN
REACH 100 TO 105 DEGREES BOTH WEDNESDAY AND THURSDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

FOBERT

In the hours before

Local storm report, Jul 5, 8:59 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
859 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND GST     COLUMBUS                41.43N 97.36W
07/05/2016  M59 MPH          PLATTE             NE   AWOS

            COLUMBUS AIRPORT

&&

DFOBERT
Local storm report, Jul 5, 9:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
907 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     TSTM WND DMG     COLUMBUS                41.43N 97.36W
07/05/2016                   PLATTE             NE   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN

&&

DFOBERT
Local storm report, Jul 5, 9:16 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
916 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     5 S COLUMBUS            41.36N 97.36W
07/05/2016                   BUTLER             NE   EMERGENCY MNGR

            SEMI ROLLED OVER BY WINDS-HWY 81 AND COUNTY ROAD 42.

&&

J-E.KLISH
Local storm report, Jul 5, 9:19 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     COLUMBUS                41.43N 97.36W
07/05/2016  E70 MPH          PLATTE             NE   EMERGENCY MNGR

            TREES AND POWERLINES DOWN

&&

J-E.KLISH
Local storm report, Jul 5, 9:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
928 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     SCHUYLER                41.45N 97.06W
07/05/2016                   COLFAX             NE   LAW ENFORCEMENT

            SEMI BLOWN OVER...WIND DAMAGE IN TOWN

&&

DFOBERT
Local storm report, Jul 5, 10:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1004 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND GST     TEKAMAH                 41.78N 96.22W
07/05/2016  M66 MPH          BURT               NE   ASOS

            TEKAMAH AIRPORT

&&

DFOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:57 PM CDTSevere Thunderstorm WarningOAXHarrison48 min
Jul 5, 10:19 PM CDTSevere Thunderstorm WarningOAXMonona26 min
Jul 5, 10:46 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona, Shelby44 min
Jul 5, 10:49 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona26 min
Jul 5, 11:42 PM CDTSpecial Weather StatementOAXPottawattamie, Shelby33 min
Jul 6, 3:27 AM CDTSpecial Weather StatementOAXMills33 min
Jul 6, 3:33 AM CDTSevere Thunderstorm WarningOAXMills, Montgomery, Pottawattamie42 min
Jul 6, 4:12 AM CDTSpecial Weather StatementOAXMontgomery, Pottawattamie48 min
Jul 6, 4:59 AM CDTSpecial Weather StatementOAXMills, Montgomery, Pottawattamie61 min
Jul 6, 5:50 AM CDTAreal Flood AdvisoryOAXMills, Montgomery, Pottawattamie3 hr
Jul 5, 7:56 PM CDTSpecial Weather StatementOAXBoone64 min
Jul 5, 8:25 PM CDTSevere Thunderstorm WarningOAXPlatte50 min
Jul 5, 8:42 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte48 min
Jul 5, 9:09 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders51 min
Jul 5, 9:34 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington37 min
Jul 5, 10:43 PM CDTSpecial Weather StatementOAXSarpy47 min
Jul 5, 10:46 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders44 min
Jul 6, 12:52 AM CDTSpecial Weather StatementOAXOtoe23 min
Jul 6, 1:39 AM CDTSpecial Weather StatementOAXSaline51 min
Jul 6, 2:08 AM CDTSpecial Weather StatementOAXSaline22 min
Jul 6, 2:43 AM CDTSpecial Weather StatementOAXButler, Platte32 min
Jul 6, 3:15 AM CDTSpecial Weather StatementOAXButler, Colfax, Saunders30 min
Jul 6, 3:47 AM CDTSpecial Weather StatementOAXSaunders28 min
Jul 6, 4:04 AM CDTSpecial Weather StatementOAXDouglas, Saunders, Washington41 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.